Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 1, 2016Barrow County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2016, 7:53 PM EDT for Barrow County, Georgia. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2016, 7:53 PM EDT (23:53 UTC)
Expired
Aug 1, 2016, 8:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA

County Barrow County, GA

The radar

The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:04 PM EDTTSTM WND DMG3 Wsw Oscarville, GATREE DOWNED ALONG BARBERRY HILL DRIVE
Aug 1, 8:06 PM EDTTSTM WND DMG2 Sw Cherokee Hills, GAA TREE AND WIRES ARE DOWN ON FIELD FORD ROAD.
Aug 1, 8:06 PM EDTTSTM WND DMG2 Sw Oscarville, GATREE DOWN ON A HOUSE ON BETHEL ROAD. WIRES DOWN IN THE AREA AS WELL.
Aug 1, 8:07 PM EDTTSTM WND DMG2 Ese Dunn, GATREE DOWNED ALONG LEMANS STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS82 KFFC 012353
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT MON AUG 1 2016
 
GAZ022-023-025-034-035-020030-
GWINNETT GA-BARROW GA-JACKSON GA-FORSYTH GA-HALL GA-
753 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT...
NORTHWESTERN BARROW...NORTHWESTERN JACKSON...FORSYTH AND SOUTHERN
HALL COUNTIES UNTIL 830 PM EDT...

AT 753 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FLOWERY BRANCH TO NEAR OAKWOOD...AND MOVING SOUTH
AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL...FREQUENT CLOUD TO 
           GROUND LIGHTNING...AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...WINDER...SUGAR
HILL...SUWANEE...BUFORD...BRASELTON...AUBURN... FLOWERY
BRANCH...OAKWOOD...HOSCHTON...PENDERGRASS...CARL...TALMO...REST
HAVEN...CANDLER...AQUALAND PARK...CHATEAU ELAN...LAKE LANIER
ISLANDS... THOMPSONS MILL AND CHESTNUT MOUNTAIN.

LAT...LON 3427 8369 3396 8366 3410 8417 3434 8404
      3434 8402
TIME...MOT...LOC 2353Z 010DEG 6KT 3424 8397 3420 8382 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:33 PM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 1, 2:33 PM EDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
233 PM EDT MON AUG 1 2016

.SHORT TERM /Tonight through Tuesday Night/...
A weak pressure trough continues across northern GA. In the mid
levels...a weakness in the upper ridge will persist through tonight.
On Tuesday, the high center currently across the central gulf coast
will begin to retrograde into eastern Texas.

Atmos remains very most and moderately unstable this afternoon.
Scattered to numerous showers and thunderstorms have developed and
should linger well into the evening. At sunset, activity should
diminish in coverage...but isolated storms overnight will not be out
of the question. Scattered storms will be possible again
tomorrow...during the heat of the day. With PWATS over 2 inches
today and tomorrow...and the BL flow remaining 15kt or less...storms
will have the potential to produce locally heavy rainfall. Gusty
winds and lightning strikes will also be possible within the
stronger storms.

Where it rains this afternoon and evening, there will be good
potential for patchy low clouds and fog. It is too early to
determine to what expect and how thick the cloud deck/fog will be.

NListemaa

.LONG TERM /Wednesday through Monday/...
Only tweaks to the long term based on the latest guidance.

BDL

Previous Discussion...
Long-range models continue to show a weak upper long wave trough
drifting off the Atlantic seaboard by early Wednesday as high
pressure builds east from Texas. This will establish a subtle
north to northwest flow over the state on Wednesday... that
appears to spread some drier air into at least parts of north GA
and help push a weak surface trough into mainly central GA
Wednesday afternoon. This pattern continues to suggest lessor
rain chances across north GA and only low scattered coverage
across central GA on Wednesday. Models agree on the northwest
flow aloft becoming more active by Thursday and this active
pattern seems to persist into the weekend. The combination of
upper disturbances interacting with increasing low level moisture
from a developing southerly wind flow near the surface should
help increase diurnally driven rain chances across the area from
Thursday through the weekend. For now... will continue to show at
least 30-40 percent pops for the later half of the work week and
the weekend. It still appears any severe storm threat will be
minimal with nothing widespread or too organized expected as the
environment remains weakly sheared and only moderate instability
expected during daytime heating. Otherwise... highs in the 90s
and lows in the 70s will persist.

39

&&

.AVIATION...
18Z Update...
No major changes needed to the TAFS. Scattered showers and
thunderstorms have begun to develop in the heat of the day.
Activity could linger well into the evening hours. If it rains at
the airfield, then the potential for fog/low stratus will be
higher. For now, will indicate a small potential by mentioning
few005. Afternoon convection expected again tomorrow...hi-res
model trends showing initiation around the same time as today.

//ATL Confidence...18Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  92  72  93 /  50  50  30  40
Atlanta         74  92  74  92 /  40  50  30  40
Blairsville     67  87  66  88 /  40  50  30  40
Cartersville    72  92  72  92 /  40  50  30  30
Columbus        74  93  75  94 /  50  30  30  50
Gainesville     73  91  73  90 /  40  50  30  40
Macon           74  92  74  94 /  50  40  30  50
Rome            73  93  72  93 /  40  50  30  30
Peachtree City  71  92  71  93 /  50  40  30  40
Vidalia         75  92  75  93 /  50  40  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Aug 1, 5:26 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT MON AUG 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
526 PM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS WILL BECOME STRONG AROUND PEAK
DAYTIME HEATING INTO THE EARLY EVENING HOURS.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAIN CAN BE EXPECTED WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED... BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 1, 4:31 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT MON AUG 1 2016

GAZ066-067-078-079-089-012100-
MUSCOGEE GA-HARRIS GA-TALBOT GA-TROUP GA-MERIWETHER GA-
431 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUSCOGEE...HARRIS...
SOUTHWESTERN TALBOT...SOUTHEASTERN TROUP AND SOUTHWESTERN MERIWETHER
COUNTIES UNTIL 500 PM EDT...

AT 431 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PINE MOUNTAIN TO UPATOI. THESE STORMS WERE NEARLY
STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAMILTON...PINE
MOUNTAIN...WAVERLY HALL...UPATOI...BAUGHS CROSSROADS...
DURAND...JONES CROSSROADS...MULBERRY GROVE...FORTSON...FLAT
ROCK...BOX SPRINGS...BAUGHVILLE...F.D. ROOSEVELT STATE
PARK...ELLERSLIE... WHITESVILLE-PINE LAKE...CATAULA AND MIDLAND.

LAT...LON 3292 8510 3295 8477 3253 8462 3253 8465
      3252 8468 3252 8470 3251 8473 3248 8474
      3249 8488
TIME...MOT...LOC 2031Z 289DEG 3KT 3286 8493 3255 8476
Special weather statement, Aug 1, 5:26 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT MON AUG 1 2016

GAZ025-027-036-012200-
MADISON GA-CLARKE GA-JACKSON GA-
526 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHWESTERN CLARKE AND SOUTHEASTERN JACKSON COUNTIES UNTIL 600 PM
EDT...

AT 526 PM EDT...A STRONG THUNDERSTORM WAS NEAR ATHENS...MOVING
NORTHEAST AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMMERCE...ATHENS...ARCADE...NICHOLSON...HULL...ATHENS-CLARKE
COUNTY... NEESE...DIAMOND HILL...BEECHWOOD HILLS...WESTGATE
PARK...SANDY CREEK RECREATION AREA...JAMES HOLLAND YOUTH SPORTS
CMPX...BARRETTS MILL AND OCONEE HEIGHTS.

LAT...LON 3408 8321 3393 8340 3402 8356 3403 8357
      3420 8348
TIME...MOT...LOC 2126Z 216DEG 5KT 3402 8345
Special weather statement, Aug 1, 5:59 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT MON AUG 1 2016

GAZ061-073-074-084-012230-
WILKINSON GA-WASHINGTON GA-BALDWIN GA-HANCOCK GA-
559 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
WASHINGTON...BALDWIN AND HANCOCK COUNTIES UNTIL 630 PM EDT...

AT 559 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SANDERSVILLE TO MIDWAY-HARDWICK...AND MOVING
NORTH AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...SANDERSVILLE...SPARTA...TENNILLE...HARRISON...OCONEE.
.. DEEPSTEP...RIDDLEVILLE...MIDWAY-
HARDWICK...WARTHEN...COOPERS...SCOTTSBORO...
HARDWICK...HEBRON...DOWNS...CULVERTON...BEULAH...DEVEREUX...HAMBURG
STATE PARK AND ALLENWOOD.

LAT...LON 3281 8270 3294 8334 3318 8331 3319 8327
      3326 8325 3326 8323 3328 8323 3328 8321
      3331 8315 3334 8314 3336 8316 3337 8314
      3333 8280 3331 8278 3327 8278 3325 8275
      3318 8274 3313 8266 3306 8261
TIME...MOT...LOC 2159Z 193DEG 23KT 3296 8278 3303 8326
Special weather statement, Aug 1, 6:36 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT MON AUG 1 2016

GAZ057-058-071-012300-
HENRY GA-BUTTS GA-MONROE GA-
636 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...BUTTS AND
NORTHERN MONROE COUNTIES UNTIL 700 PM EDT...

AT 635 PM EDT...A STRONG THUNDERSTORM WAS NEAR JACKSON...MOVING NORTH
AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JACKSON...FLOVILLA...JENKINSBURG...WORTHVILLE...BLOUNT...MCKIBBEN...S
TARK... INDIAN SPRINGS STATE PARK...HIGH FALLS STATE PARK AND
FINCHERVILLE.

LAT...LON 3328 8409 3329 8409 3342 8405 3341 8390
      3339 8389 3338 8386 3334 8386 3333 8384
      3330 8383 3327 8383 3325 8381 3312 8389
      3316 8404 3320 8404 3320 8413
TIME...MOT...LOC 2235Z 198DEG 16KT 3324 8397
Special weather statement, Aug 1, 7:01 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT MON AUG 1 2016

GAZ039-051-062-012330-
TALIAFERRO GA-WILKES GA-WARREN GA-
701 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
SOUTHERN WILKES AND WARREN COUNTIES UNTIL 730 PM EDT...

AT 701 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORWOOD TO 6 MILES SOUTHEAST OF WARRENTON. THESE
STORMS WERE NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WARRENTON...NORWOOD...SHARON...CAMAK...REESE...MESENA...RAYTOWN...ROC
KY CREEK FIRE DEPT....BARNETT AND CADLEY.

LAT...LON 3330 8249 3333 8255 3332 8259 3331 8260
      3351 8285 3368 8268 3362 8262 3361 8262
      3361 8264 3360 8265 3346 8259 3341 8255
      3335 8255 3336 8253 3334 8250 3334 8247
TIME...MOT...LOC 2301Z 026DEG 3KT 3349 8272 3337 8256
Special weather statement, Aug 1, 7:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT MON AUG 1 2016

GAZ022-023-025-034-035-020030-
GWINNETT GA-BARROW GA-JACKSON GA-FORSYTH GA-HALL GA-
753 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT...
NORTHWESTERN BARROW...NORTHWESTERN JACKSON...FORSYTH AND SOUTHERN
HALL COUNTIES UNTIL 830 PM EDT...

AT 753 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FLOWERY BRANCH TO NEAR OAKWOOD...AND MOVING SOUTH
AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL...FREQUENT CLOUD TO
           GROUND LIGHTNING...AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...WINDER...SUGAR
HILL...SUWANEE...BUFORD...BRASELTON...AUBURN... FLOWERY
BRANCH...OAKWOOD...HOSCHTON...PENDERGRASS...CARL...TALMO...REST
HAVEN...CANDLER...AQUALAND PARK...CHATEAU ELAN...LAKE LANIER
ISLANDS... THOMPSONS MILL AND CHESTNUT MOUNTAIN.

LAT...LON 3427 8369 3396 8366 3410 8417 3434 8404
      3434 8402
TIME...MOT...LOC 2353Z 010DEG 6KT 3424 8397 3420 8382

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:43 PM EDTSpecial Weather StatementFFCTelfair32 min
Aug 1, 2:20 PM EDTSpecial Weather StatementFFCCrisp25 min
Aug 1, 2:38 PM EDTSpecial Weather StatementFFCFayette22 min
Aug 1, 2:39 PM EDTSpecial Weather StatementFFCWheeler36 min
Aug 1, 2:46 PM EDTSpecial Weather StatementFFCCrisp29 min
Aug 1, 3:27 PM EDTSpecial Weather StatementFFCCoweta33 min
Aug 1, 4:27 PM EDTSpecial Weather StatementFFCCrawford, Peach33 min
Aug 1, 4:31 PM EDTSpecial Weather StatementFFCHarris, Muscogee29 min
Aug 1, 5:26 PM EDTSpecial Weather StatementFFCClarke34 min
Aug 1, 5:59 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Washington31 min
Aug 1, 6:36 PM EDTSpecial Weather StatementFFCButts24 min
Aug 1, 7:01 PM EDTSpecial Weather StatementFFCWarren29 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.